Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 16, 2025, 8:12 PM CDT for Ford County, Hodgeman County, Kansas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2025, 8:12 PM CDT (01:12 UTC)
- Expired
- Jul 16, 2025, 11:07 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ford County, KS, Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 11 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:21 PM CDT | FLASH FLOOD | 2 Ese Dodge City, KS | Motorists were stranded in flooded waters and had to be rescued. |
| Jul 16, 8:21 PM CDT | FLASH FLOOD | 2 Ese Dodge City, KS | Motorists were stranded in flooded waters and had to be rescued. |
| Jul 16, 8:21 PM CDT | FLASH FLOOD | Dodge City, KS | Emergency management reports several cars stranded in flood waters in Dodge City. |
| Jul 16, 8:21 PM CDT | FLASH FLOOD | Dodge City, KS | Emergency management reports several cars stranded in flood waters in Dodge City. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2213 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
732
WGUS53 KDDC 170112
FFWDDC
KSC057-083-170415-
/O.NEW.KDDC.FF.W.0010.250717T0112Z-250717T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
812 PM CDT Wed Jul 16 2025
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Northwestern Ford County in southwestern Kansas...
South Central Hodgeman County in southwestern Kansas...
* Until 1115 PM CDT.
* At 812 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dodge City, Wright and Ft. Dodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3776 10012 3786 10005 3803 9983 3801 9984
3794 9976 3791 9978 3758 9999
FLASH FLOOD...RADAR INDICATED
$$
BURGERT1 follow-up statement
607
WGUS73 KDDC 170407
FFSDDC
Flash Flood Statement
National Weather Service Dodge City KS
1107 PM CDT Wed Jul 16 2025
KSC057-083-170417-
/O.CAN.KDDC.FF.W.0010.000000T0000Z-250717T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ford KS-Hodgeman KS-
1107 PM CDT Wed Jul 16 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN FORD AND SOUTH
CENTRAL HODGEMAN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3801 9984 3794 9976 3791 9978 3758 9999
3776 10012 3786 10005 3803 9983
$$
BURGERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 6:40 PM CDT, 1 hour 32 minutes earlier. Its key messages:
- A few t-storms will form along a front this late this afternoon and evening, with isolated wind gusts to 60 mph, brief heavy rain and marginally severe hail.
- A larger cluster of non-severe t-storms will move into western Kansas tonight.
- Hot to very hot weather will develop over the weekend and persist for several days and possibly for a week, with 100 degree readings likely by Tuesday.
Area forecast discussion, Jul 16, 6:40 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 640 PM CDT Wed Jul 16 2025 .KEY MESSAGES... - A few t-storms will form along a front this late this afternoon and evening, with isolated wind gusts to 60 mph, brief heavy rain and marginally severe hail. - A larger cluster of non-severe t-storms will move into western Kansas tonight. - Hot to very hot weather will develop over the weekend and persist for several days and possibly for a week, with 100 degree readings likely by Tuesday. && .DISCUSSION... Issued at 205 PM CDT Wed Jul 16 2025 A strong shortwave trough traversing the Upper Midwest has pushed a significant cold front into southwest Kansas this afternoon. Low clouds persisted early this afternoon near the Colorado state line. Post frontal upslope flow into Colorado along with daytime heating will help generate storm clusters near the traditional topographic features. Given the weak mid level flow, these storms will be slow to propagate eastward. However, cold pool generation later in the evening will help propagate the storms into western Kansas as outflow continuously generates new convection to the east. Ahead of this storm cluster, expect a few storms to develop along and front from Cimarron to Dodge City to Larned by 5 pm. The models have been consistently developing storms around Larned and then propagating them southwestward along the boundary. Given the weak vertical wind shear, hail should be quarter size or less and a 60 mph wind gust is possible. Will be monitoring for the possibility of very weak landspout tornadoes along the front. The front will stall out across Oklahoma Thursday, with cooler afternoon temperatures in the upper 70s to lower 80s over southwest Kansas. Given the upslope flow and rain cooled air, low clouds will persist much of the day; and this will keep temperatures cooler. Any t-storm activity Thursday afternoon and evening will likely be south and southwest of Kansas. Weak upper level troughing will persist across the Desert Southwest through Sunday, resulting in weak mid level westerlies across the Rockies. This will cause a capping inversion across the central high plains, allowing very high dewpoints to accumulate in a shallow layer. Farther south, deeper vertical mixing will allow for low level drying. Bottom line is that an isolated t-storm can't be ruled out through Sunday given the potential instability and weak surface convergence. But in general it will very warm and humid instead of hot and dry, especially along I-70, with slightly hotter and drier air down near Liberal and Elkhart. Monday will be a transition day, with moisture gradually decreasing; but it could still be quite humid along I-70. By Tuesday the various ensemble suites develop the mid to upper level ridge farther north. This would promote deeper vertical mixing, with slightly drier but hotter air. With the very warm mid levels and drier air, t-storm chances are very slim (less than 10%) for Tuesday. Temperatures in the high 90s to 103 will be common during the afternoons. An extended period of hot to very hot weather can be expected through next weekend given the amplified upper level ridge. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 635 PM CDT Wed Jul 16 2025 Scattered thunderstorms are expected over the next 2-3 hours near a surface boundary near Dodge City and Liberal. These storms may bring wind gusts of 50-60 mph and reduced visibility from heavy rainfall. The best chance for thunderstorms for all of southwest Kansas still appears to be likely (>70%) between 03Z and 09Z Thursday as a cluster of storms moves from Colorado into southwest Kansas. Following these overnight storms...low clouds (ceilings in the 1000-2500ft AGL) will spread across southwest Kansas after 06z tonight as a cold front moves south into Oklahoma and north winds develop. These low clouds are expected to persist in southwest Kansas until 18Z, with gradual improvement thereafter. Between 12z and 18z there will be a 30-50% chance that ceilings will briefly fall into the 500-1000ft AGL level. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Finch AVIATION...Burgert
Hazardous weather outlook, Jul 16, 2:57 AM CDT, 17 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 257 AM CDT Wed Jul 16 2025 KSZ030-031-043>046-061>066-074>081-084>090-170800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 257 AM CDT Wed Jul 16 2025 /157 AM MDT Wed Jul 16 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms this afternoon and early tonight across southwest Kansas. The main hazards will be wind gusts greater than 60 mph, hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High around 100 degrees and heat index values as highs as 102 to 105 will be possible Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 16, 6:47 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
647 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM Tstm Wnd Gst 9 NNW Offerle 38.00N 99.64W
07/16/2025 M59 MPH Hodgeman KS Mesonet
Report was from the B-Hart Farm AWN weather
station.
&&
RCBSpecial weather statement, Jul 16, 6:54 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
654 PM CDT Wed Jul 16 2025
KSZ078-170045-
Ford KS-
654 PM CDT Wed Jul 16 2025
...OUTFLOW BOUNBDARY WILL IMPACT NORTHERN FORD COUNTY THROUGH 745 PM
CDT...
At 652 PM CDT, the public reported an outflow boundary preceding a
thunderstorm very near Spearville, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Public weather station reported.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Spearville around 700 PM CDT.
Other locations in the path of this storm include Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3791 9999 3791 9957 3758 9965 3767 10009
TIME...MOT...LOC 2352Z 018DEG 19KT 3786 9972
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BENNETTLocal storm report, Jul 16, 6:57 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
657 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Tstm Wnd Gst 6 N Bellefont 37.97N 99.68W
07/16/2025 E64 MPH Hodgeman KS Mesonet
Report received from an AWN weather station.
&&
RCBLocal storm report, Jul 16, 7:28 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
728 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Gst 3 WSW Burdett 38.18N 99.57W
07/16/2025 E60 MPH Hodgeman KS Broadcast Media
Wind estimated to be gusting from 50 to 60
mph. Time estimated from radar.
&&
RCBLocal storm report, Jul 16, 8:02 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
802 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Tstm Wnd Gst 3 NW Ft. Dodge 37.76N 99.97W
07/16/2025 M77 MPH Ford KS ASOS
Dodge City ASOS reported 77 mph winds.
&&
jdfLocal storm report, Jul 16, 8:04 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
804 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Tstm Wnd Dmg 1 NW Dodge City 37.77N 100.03W
07/16/2025 Ford KS NWS Employee
3 inch diameter tree was blown down in
Chilton Park.
&&
jdfThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:07 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 38 min |
| Jul 16, 7:39 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 51 min |
| Jul 16, 7:56 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 49 min |
| Jul 16, 8:01 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 44 min |
| Jul 16, 8:13 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 47 min |
| Jul 16, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 15 min |
| Jul 16, 8:38 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade | 52 min |
| Jul 16, 9:21 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade, Seward | 54 min |
| Jul 16, 10:06 PM CDT | Special Weather Statement | DDC | Meade | 24 min |
| Jul 16, 10:10 PM CDT | Special Weather Statement | DDC | Hamilton | 35 min |
| Jul 16, 10:44 PM CDT | Special Weather Statement | DDC | Grant, Hamilton, Stanton | 46 min |
| Jul 16, 10:56 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 49 min |
| Jul 16, 11:27 PM CDT | Special Weather Statement | DDC | Grant, Stevens | 33 min |
| Jul 16, 11:31 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Morton, Stanton, Stevens | 44 min |
| Jul 17, 12:15 AM CDT | Special Weather Statement | DDC | Haskell, Seward, Stevens | 45 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.